Alert archive / South Dakota / Wind Chill Advisories in 2014
Wind Chill Advisory 8, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this wind chill advisory at Jan 20, 2014, 3:43 AM CST for 4 states. It took effect at Jan 20, 2014, 6:00 PM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 20, 2014, 6:00 PM CST
- Expired
- Jan 21, 2014, 8:00 AM CST
- In force
- 14 hr
- Issued by
- NWS Sioux Falls, SD
All 37 counties
Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Brookings County, SD, Clay County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 26 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1220 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS43 KFSD 200943 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 343 AM CST MON JAN 20 2014 IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-201745- /O.NEW.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/ LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY- MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 343 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY. * WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20 TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-201745- /O.NEW.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 343 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST TUESDAY. * WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
5 follow-up statements
775 WWUS43 KFSD 201601 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1001 AM CST MON JAN 20 2014 IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-210015- /O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/ LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY- MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 1001 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20 TO 25 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-210015- /O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 1001 AM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING AFTERNOON TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 25 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
834 WWUS43 KFSD 202118 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 318 PM CST MON JAN 20 2014 IAZ020-031-NEZ013-014-SDZ038-053-054-060-061-065-066-069>071- 210530- /O.EXA.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/ PLYMOUTH-WOODBURY-DIXON-DAKOTA-BEADLE-SANBORN-MINER-HANSON-MCCOOK- HUTCHINSON-TURNER-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...LE MARS...SIOUX CITY...WAKEFIELD... PONCA...ALLEN...SOUTH SIOUX CITY...HURON...WOONSOCKET...HOWARD... ALEXANDRIA...EMERY...SALEM...CANISTOTA...BRIDGEWATER...MONTROSE... PARKSTON...FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE... MARION...VIBORG...HURLEY...CHANCELLOR...YANKTON...VERMILLION... NORTH SIOUX CITY...BERESFORD...ELK POINT...ALCESTER...JEFFERSON 318 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST TUESDAY. * WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ001-012-MNZ071-097-098-SDZ039-040-055-056-062-067-210530- /O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T0900Z/ LYON-SIOUX-LINCOLN-PIPESTONE-ROCK-KINGSBURY-BROOKINGS-LAKE-MOODY- MINNEHAHA- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...TYLER...HENDRICKS... LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...MADISON...FLANDREAU... SIOUX FALLS...CANTON...LENNOX...TEA...HARRISBURG 318 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-210530- /O.CON.KFSD.WC.Y.0008.140121T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 318 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
262 WWUS43 KFSD 210335 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 935 PM CST MON JAN 20 2014 IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-053>056- 060>062-065>067-069>071-210900- /O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T0900Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD... MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 935 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM LATE TONIGHT. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 20 TO 30 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$ IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211145- /O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 935 PM CST MON JAN 20 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... * WIND AND VISIBILITY...FALLING TEMPERATURES WILL COMBINE WITH WINDS OF 15 TO 25 MPH TO CREATE VERY COLD CONDITIONS. WINDS WILL BECOME NEARLY CALM SHORTLY AFTER SUNRISE TUESDAY MORNING. * WIND CHILL VALUES...WIND CHILL VALUES WILL FALL TO AS COLD AS 25 TO 35 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
612 WWUS43 KFSD 210854 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 254 AM CST TUE JAN 21 2014 IAZ001-012-020-031-MNZ071-097-098-NEZ013-014-SDZ038>040-053>056- 060>062-065>067-069>071-211000- /O.EXP.KFSD.WC.Y.0008.000000T0000Z-140121T0900Z/ LYON-SIOUX-PLYMOUTH-WOODBURY-LINCOLN-PIPESTONE-ROCK-DIXON-DAKOTA- BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER-LAKE-MOODY-HANSON-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-YANKTON-CLAY-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... TYLER...HENDRICKS...LAKE BENTON...IVANHOE...PIPESTONE...LUVERNE... WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...HURON...DE SMET... ARLINGTON...LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD... MADISON...FLANDREAU...ALEXANDRIA...EMERY...SALEM...CANISTOTA... BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON...FREEMAN... MENNO...TRIPP...PARKER...CENTERVILLE...MARION...VIBORG...HURLEY... CHANCELLOR...CANTON...LENNOX...TEA...HARRISBURG...YANKTON... VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 254 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... LIGHT WINDS WILL ALLEVIATE THE WIDESPREAD WIND CHILL THREAT. HOWEVER... ACTUAL AIR TEMPERATURES WILL BE BELOW ZERO... AND AS COLD AS 15 BELOW TO 20 BELOW ZERO ALONG THE INTERSTATE 29 CORRIDOR FROM SIOUX FALLS NORTHWARD. $$ IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211400- /O.CON.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 254 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WIND AND VISIBILITY...NORTHWEST WINDS OF 5 TO 15 MPH WILL COMBINE WITH TEMPERATURES FROM 10 BELOW TO 18 BELOW ZERO TO CREATE DANGEROUS WIND CHILLS EARLY THIS MORNING. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THROUGH SUNRISE. * WIND CHILL VALUES...WIND CHILL VALUES FROM 25 TO 35 BELOW ZERO WILL BE COMMON EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. THE WIND WILL MAKE IT FEEL LIKE IT IS 20 DEGREES BELOW ZERO OR COLDER FOR A PERIOD OF SEVERAL HOURS. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY...MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. && $$
280 WWUS43 KFSD 211404 WSWFSD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 804 AM CST TUE JAN 21 2014 IAZ002-003-013-014-021-022-032-MNZ072-080-081-089-090-211515- /O.EXP.KFSD.WC.Y.0008.000000T0000Z-140121T1400Z/ OSCEOLA-DICKINSON-OBRIEN-CLAY-CHEROKEE-BUENA VISTA-IDA-LYON- MURRAY-COTTONWOOD-NOBLES-JACKSON- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...MILFORD... ARNOLDS PARK...SHELDON...HARTLEY...SANBORN...SPENCER...CHEROKEE... STORM LAKE...IDA GROVE...HOLSTEIN...BATTLE CREEK...MARSHALL... SLAYTON...FULDA...WINDOM...MOUNTAIN LAKE...WORTHINGTON... JACKSON...LAKEFIELD 804 AM CST TUE JAN 21 2014 ...WIND CHILL ADVISORY HAS EXPIRED... WITH TEMPERATURES FROM 10 BELOW TO 15 BELOW ZERO...EVEN LIGHT WESTERLY WINDS LESS THAN 10 MPH WILL RESULT IN WIND CHILL READINGS NEAR 20 BELOW ZERO THROUGH MID MORNING. HOWEVER...CONDITIONS WILL IMPROVE AS TEMPERATURES SLOWLY RISE. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 10:28 PM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Jan 19, 10:28 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SIOUX FALLS SD 1028 PM CST SUN JAN 19 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 343 PM CST SUN JAN 19 2014 EXPECT THE GUSTY CONDITIONS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THIS EVENING TO QUICKLY SUBSIDE AND SUN SETS AND MIXING ENDS. BACKDOOR FRONT IS EXPECTED TO OOZE INTO THE FORECAST AREA THIS EVENING FROM THE NORTHEAST ALONG WITH THE SUBSEQUENT STRATUS. LOW LEVEL STRATUS APPEARS TO BE FAIRLY THIN THROUGH THE OVERNIGHT. WITH THE NEXT SHOT OF COOLER AIR NOT EXPECTED TO ARRIVE ACROSS THE REGION TILL TOMORROW MORNING...HAVE FORECAST LOWS ABOVE SLIGHTLY ABOVE GUIDANCE. MID AND UPPER LEVEL DYNAMICS REALLY INCREASE THROUGH THE MORNING HOURS ON MONDAY AS NEXT CLIPPER SYSTEM DIVES THROUGH THE AREA. MODELS SHOW VERY STRONG PRESSURE RISES (AROUND 8 MB/3 HRS) MIGRATING SOUTH THE THE WESTERN HALF OF THE FORECAST AREA. THIS COUPLED WITH STRONG COLD AIR ADVECTION IN THE LOWER LEVELS IS SOMEWHAT CONCERNING....HOWEVER...MODELS SUGGEST WIND SPEEDS ALOFT QUICKLY DECREASE ALOFT BEHIND THE ARCTIC PUSH. HAVE INCREASED WINDS DUE TO STRONG PRESSURE RISES AND COLD AIR ADVECTION...BUT APPEARS TO BE SHY OF ADVISORY CRITERIA AT THIS TIME. NEXT SHIFT WILL NEED TO KEEP A CLOSE EYE ON SOUTH CENTRAL SOUTH DAKOTA THOUGH FOR POTENTIAL FOR A SMALL ADVISORY. AS THE ARCTIC AIR MOVES IN...APPEARS AS THOUGH A VERY EFFICIENT ATMOSPHERE SETS UP WITH DENDRITIC LAYER IN THE LOWER 200 MB. HAVE THEREFORE CONTINUED TO INCREASE POPS FOR A HIGH POP...LOW QPF EVENT. DYNAMICS LOOK TO MIGRATE QUICKLY THROUGH THE FORECAST AREA IN THE LATER MORNING THROUGH AFTERNOON HOURS ON MONDAY. AS THE COLD AIR MOVES IT...APPEARS STRONG ENOUGH TO RESULT IN FALLING TEMPERATURES THROUGH THE AFTERNOON HOURS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 343 PM CST SUN JAN 19 2014 MAIN STORY MONDAY NIGHT IS MORE COLD AIR PLUMMETING SOUTHWARD WITH A 1040MB HIGH BECOMING SITUATED NEAR THE I 29 CORRIDOR. MANY OF THE BIAS CORRECTED AND ALL BLEND TYPE GUIDANCE VALUES HAVE CAUGHT UP TO THE COLD MOS VALUES IN CATCHING SUB ZERO AIR FOR MANY OF OUR ZONES...AND DOUBLE DIGIT SUB ZERO LOWS FOR OUR ENTIRE NORTHEAST QUAD. STRATUS WILL ERODE FROM NORTH TO SOUTH THROUGH THE NIGHT BUT COULD GET BOTTLED UP IN OUR FAR WESTERN ZONES KEEPING THEIR TEMPERATURES ABOVE ZERO. CONCERNING PRECIPITATION...LIGHT SNOWFALL COULD LINGER IN OUR SOUTHEAST AS MONDAYS WAVE EXITS...BUT AMOUNTS WILL BE VERY MINIMAL. TUESDAY LOOKS DRY FOR NOW...BUT THERE WILL BE AN INCREASE IN MID LEVEL CLOUD COVER FROM WEST TO EAST THROUGH THE DAY WHICH IS ASSOCIATED WITH WARM AIR ADVECTION. WHERE NO SNOW COVER EXISTS... WOULD NOT BE SURPRISED IF WESTERN GREGORY COUNTY REACHED THE LOWER 40S...WITH ONLY SINGLE DIGITS FOR HIGHS FOR MANY AREAS EAST OF I 29. THIS UNDERSCORES THE THERMAL GRADIENT ACROSS OUR FORECAST AREA ALONG A WELL DEFINED WARM FRONT. THE WARM AIR WILL NOT HAVE MUCH TIME TO MOVE EASTWARD...AS ANOTHER CANADIAN FRONT MOVES ACROSS OUR AREA ON WEDNESDAY KEEPING HIGHS BELOW NORMAL. MANY WIND CHILL VALUES WILL REACH 20 BELOW TO 35 BELOW WEDNESDAY NIGHT ALONG AND EAST OF THE JAMES RIVER VALLEY. IN THE EXTENDED...THE FLOW REGIME IS STILL MARKED BY THE EVER PRESENT NORTHWEST FLOW ALOFT THURSDAY THROUGH SUNDAY. THEREFORE EXACT PRECIP CHANCES ARE HARD TO PIN DOWN. BUT CONCERNING TEMPERATURES...WE DID WARM UP HIGHS FROM THE ALL BLEND A BIT IN OUR MO RIVER VALLEY COUNTIES ON FRIDAY AND SATURDAY. THIS IS AFTER ANOTHER VERY CHILLY DAY ON THURSDAY. BUT THE WIND DIRECTION IS FAVORABLE FOR VIGOROUS WARMING LATE IN THE WEEK OVER LOCATIONS WHICH DO NOT HAVE SNOW COVER. SUNDAY IS A HUGE QUESTION MARK BECAUSE THE ECMWF BRINGS DOWN ANOTHER MAJOR SURGE OF COLD AIR SATURDAY NIGHT...WHEREAS THE GFS DOES NOT. SO USING THE ALL BLEND WAS PRUDENT FOR DAY 7. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1027 PM CST SUN JAN 19 2014 STRATUS WILL BEGIN TO OVERSPREAD THE AREA FROM THE NORTH AFTER 09Z...WITH LIGHT SNOW DEVELOPING ACROSS THE AREA AFTER 15Z ON MONDAY...CAUSING REDUCED VISIBILITIES. NORTHWEST WINDS WILL AGAIN PICK UP THROUGH THE DAY...GUSTING TO AROUND 25 KTS DURING THE AFTERNOON. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM... LONG TERM...MJ AVIATION...JM
Hazardous weather outlook, Jan 19, 7:51 PM CST, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 751 PM CST SUN JAN 19 2014 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-201200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 751 PM CST SUN JAN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY LIGHT SNOWFALL WILL PUSH SOUTHWARD ACROSS THE AREA AGAIN ON MONDAY. ANY ACCUMULATION SHOULD REMAIN LESS THAN AN INCH. WINDS...WHILE BREEZY...SHOULD NOT CREATE ANY SIGNIFICANT BLOWING SNOW THREAT. ON MONDAY NIGHT...WIND CHILL READINGS WILL FALL TO 20 BELOW TO 30 BELOW ZERO EAST OF A DE SMET TO PARKER TO SIOUX RAPIDS LINE. DANGEROUSLY COLD WIND CHILLS WILL CONTINUE INTO MID MORNING IN PARTS OF SOUTHWEST MINNESOTA AND INTO THE IOWA GREAT LAKES AREA. BITTERLY COLD WIND CHILL VALUES FROM 20 BELOW TO 35 BELOW ZERO ARE LIKELY AGAIN WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 3:37 AM CST | Wind Advisory | FSD | Plymouth, Woodbury | 13 hr |
Nearby
Wind Chill Advisories in South Dakota, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.